Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 46, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 23, 2000, 9:43 AM EDT for Yates County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 23, 2000, 9:43 AM EDT (13:43 UTC)
- Expired
- Sep 23, 2000, 12:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Yates County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 231351 FFWBGM NYC123-231645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 943 AM EDT SAT SEP 23 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... YATES COUNTY IN CENTRAL NEW YORK. * UNTIL 1245 PM EDT. * AT 940 AM EDT...RADAR SHOWED A THUNDERSTORMS WITH VERY HEAVY RAINFALL...NEAR MIDDLESEX...OR ABOUT 9 MILES NORTHWEST OF VINE VALLEY...MOVING EAST AT 20 MPH. * HEAVY RAIN HAS FALLEN OVER CENTRAL YATES COUNTY WITH DOPPLER RADAR ESTIMATES OF AROUND 2 TO 3 INCHES FROM LAST NIGHT INTO EARLY THIS MORNING. AT 940 AM EDT DOPPLER RADAR WAS SHOWING ADDITIONAL HEAVY RAINFALL ASSOCIATED WITH A CLUSTER OF THUNDERSTORMS MOVING TOWARD YATES COUNTY. THESE STORMS WILL MOVE RIGHT OVER YATES COUNTY BETWEEN 1000 AM AND NOON. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING OF STREAMS ESPECIALLY ACROSS CENTRAL YATES COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4287 7757 4270 7760 4250 7689 4277 7695 $$ HOLMES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 2:45 AM EDT, 6 hours 58 minutes earlier.
Area forecast discussion, Sep 23, 2:45 AM EDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 AM EDT SAT SEP 23 2000 WARM FRONT PRECIP CONTINUES ACROSS NORTHERN HALF OF FA THIS MORNING. MODELS SHOW BEST FORCING LIFTING NORTH AND WEST AWAY FROM THE AREA THIS MORNING. FA UNDER THE INFLUENCE OF SOME SUBSIDENCE LATER TODAY BETWEEN THIS FRONT AND TROPICAL STORM REMNANTS MOVING NORTHEAST INTO MID ATLANTIC. MODELS IN SOME DISAGREEMENT OVER WHAT TO DO WITH TROPICAL REMNANTS...BUT AVN SOLUTION SEEMS TO BE PREFERRED IN KEEPING MOST IF NOT ALL OF THIS TROPICAL MOISTURE WELL SE OF THE FA. AVN HAD GOOD HANDLE ON PLACEMENT OF PRECIP ACROSS MI INTO IL AND MO...BUT NONE OF THE MODELS SHOWED PRECIP CURRENTY MAKING ITS WAY ACROSS NYS SO IT IS DIFFICULT TO TREND FORECAST TWD ANY OF THEM. AVN BRINGS PRECIP ASSOCIATED WITH COLD FRONT INTO WRN FA AFTER 00Z TONIGHT WHICH SEEMS REASONABLE. COLD FRONT PASSES THRU THE CWA OVERNIGHT TONIGHT AND SUN MORN. WIlLL CONTINUE LIKELY POPS TONIGHT WITH CHC/LIKELY SUN MORN. WORK ZONES SOON. .BGM...NONE. JML
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.